Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Side effects
Sep 20, 2006

I have a sibling who was recently diagnosed HIV positive...he found out that he has had it for about five years now...so he's not in good shape...but not in bad shape...they haven't put him on medication just yet but are supposed to shortly...initially he was all for the meds...but now because of his healthy stature and physique...is thinking about not taking the meds in fear of side effects destroying his body...he's rather live a year or two and then get full blown AIDS but live a life without medications...how can you change someone else's mind about something like this?!?!?!?

Response from Dr. Henry

The concerns about effect on treatment are real but newer regimens have much less of an effect on body shape. Further, HIV drugs don't work as well if the CD4 count is lower (or the disease has progressed) and the side effect rate is generally higher if HIV drugs are started when the patient has a lower CD4 count or is ill. KH



Previous
DESPERETLY NEED YOUR ANSWER
Next
btween ribs

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement